MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558410
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat an abdominal pain performed on (b)(6) 2025.During the procedure, the contrast medium was injected outside the body and liquid leakage was found.It was reported that the balloon burst at 10mm, but no piece of the balloon detached inside the patient.A photo of the complaint device outside the patient was provided and showed that the balloon was burst.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.
 
Additional Manufacturer Narrative
Block h2 (correction): block b5 (describe event or problem) and block h6 (device codes) have been corrected.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results the returned cre wireguided dilatation balloon was analyzed, and a visual inspection found no damages to the device.Functional inspection was performed, and the balloon was able to be inflated without any problem; however, it was not able to hold the pressure due to a pinhole in the balloon (which produces a leak), located approximately at 66 mm from the tip of the device.Microscopic inspection confirmed the balloon pinhole.Media analysis was performed based on the photo provided by the complainant and showed the device is observed deflated outside the patient anatomy; however, no damage is identified in the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the problem found on the proximal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat an abdominal pain performed on september 05, 2025.During the procedure, the contrast medium was injected outside the body and liquid leakage was found.It was reported that the balloon burst at 10mm, but no piece of the balloon detached inside the patient.A photo of the complaint device outside the patient was provided and showed that the balloon was burst.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.***correction noted on november 26, 2025*** it was reported that the balloon leakage occurred inside the patient and the balloon was not pre-inflated prior to use in the patient.

Brand Name
CRE WIREGUIDED
Common Device Name
COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23184640
Report Number3005099803-2025-04884
Device Sequence Number18639898
Product Code FDF
UDI-Device Identifier08714729339342
UDI-Public(01)08714729339342(17)261013(10)32838217
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558410
Device Catalogue NumberM00558410
Device Lot Number0032838217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight65 KG